Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest dosage for Xanax

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2719 Questions

default
Posted on Wed, 22 Mar 2017 in Mental Health
Question: My 17-year old daughter was on .5 mg 1 per day slow release Xanax (sp?) for about 2-3 months, and now coming off it. What is the best way to come off of it. She had anxiety from PTSD, so that is why she was on it. She started reiki and brain integrative therapy that works better than a psychiatrist and psychologist put together for her.
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
.25 mg reduction per week

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

I am glad to know that rink and brain integrative therapy helped your daughter and she is in position to withdraw xanax.

Considering her duration of intake of two to three months you can follow following schedule to help her stop use of xanax.
Week 1
Tab Xanax 0.75 mg per day

Week 3
Tab Xanax 0.50 mg per day

Week 5
Tab Xanax 0.25 mg per day

Week 7
Tab Xanax half tablet of 0.25 mg per day

Week 9
Stop

In this way it will take almost two months but will ensure that there are no withdrawal symptoms.

I hope this assists you.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 1 hour later
She started at .5mg daily. So, for 2 weeks .25 and then two weeks of 1/2 of .25? Also, when I wrote initially, no one told me about reiki and BTI - it would have saved me months of wasted time with a psychiatrist and psychologist doing EMDR.
doctor
Answered by Dr. Ashok Kumar 7 hours later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

Yes you can follow in this way.

Reiki is as effective as EMDR and in certain cases it is more effective than EMDR and I feel your daughter falls in later category.

Thanks again.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 2 hours later
Thank you. I think my question is that when I had my initial issue and shared it with you all, no one mentioned Reiki at all or EMDR. Only medication was suggested. I am curious why Reiki, EMDR, or BIT were never suggested? Thanks.
doctor
Answered by Dr. Ashok Kumar 15 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

I am not sure why reiki or BIT was not suggested but it is possible that one who answered may not have been experienced with these methods of treatment.

I hope this assists you further.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 14 hours later
Is there any other treatments that I should know about? I relied on you guys for info that was thorough and accurate. Thanks
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

There are many complimentary and alternative medicine therapies which may be available in your country for treatment of PTSD. In addition there are traditional yoga an meditation from XXXXXXX can help her along with traditional Chinese medicine.

I am not sure to whom you interacted and what they have answered but I am of the opinion that this site can be used as for informative purpose or for second opinion but never a supplement to infernos consultation with a local doctor.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ashok Kumar 2 days later
I am in the United States. Unfortunately, I was given zero information as to alternatives by both my daughter's psychiatrist and psychologist, as well as you guys. I found Reiki and BIT on my own - disheartening that she was in the care of two specialists who basically told her that EMDR and meds are the only option. We are no longer working with either one of them.

doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
I understand

Detailed Answer:
Hello,
Thanks for reverting back to me.

I understand your disappointment with the service which you received but I do not think I have power to correct them.

Rather than having guilt feeling we need to understand that your effort paid and your daughter is better and in condition to stop medications.

Thanks again.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy ,  

Recent questions on  Withdrawal symptoms?

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58 yrs old. I have had plantar fascitis for 4 or more years and have had surgery on my right foot. I started taking bupropion because I had to force myself to go to work and I ask the Dr. to for an antidepressant the would not make me gain weight. I am now retired and my feet have gotten worse not better. What major withdrawal symptoms can I expect if i decide to quit taking buproprion? Once you have neuopathy can you reverse it if it is cause by a drug?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I am a 68 year old woman who has been taking 40 mg of Vyvanse once a day for ADD for about 5 years now. A few months ago I began to experience elevated blood pressure, a tic of lip-smacking and lip sucking, and intermittant whiteness of my fingertips. I have researced on line and seen that all of these symptoms may be caused by this drug, although the last 2 are very rare. I have learned that my age and the long duration of my taking Vyvanse may be a big factor in these symptoms appearing now. I have been trying to find an appropriate doctor who can answer my questions about how to go about safely stopping the taking of this drug. To date 4 doctors (neurologists of various types) have told me that they do not treat this problem. My primary care doctor has recommended 2 of the 4 that have turned me down. He did however give me a 1 month prescription for a lowered dosage of Vyvanse @ 20 mg and I have been taking that now for 5 days. I am experiencing withdrawal symptoms which I expected and am very willing to endure to get this drug out of my system and hopefully get the unpleasant side effects to diminish and even more hopefuly to go away entirely. Can you tell me if I am on a good course of action and if I am going about this transition in a safe manner?

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...